Meperidine-induced serotonin syndrome in a susceptible patient

Shu Lin Guo, Tzongjeng Wu, Chih Chung Liu, ChenChuan Ng, Chih Cheng Chien, Hsiaolun Sun

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

We present a patient with a history of clomipramine-induced serotonin syndrome 5 yr prior who developed serotonin syndrome after a single dose of meperidine. This report heightens appreciation of population at risk and also recognition of potential toxicity in meperidine.

Original languageEnglish
Pages (from-to)369-370
Number of pages2
JournalBritish Journal of Anaesthesia
Volume103
Issue number3
DOIs
Publication statusPublished - Jan 1 2009
Externally publishedYes

Fingerprint

Serotonin Syndrome
Meperidine
Clomipramine

Keywords

  • Analgesics opioid, meperidine
  • Complications, serotonin syndrome

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Meperidine-induced serotonin syndrome in a susceptible patient. / Guo, Shu Lin; Wu, Tzongjeng; Liu, Chih Chung; Ng, ChenChuan; Chien, Chih Cheng; Sun, Hsiaolun.

In: British Journal of Anaesthesia, Vol. 103, No. 3, 01.01.2009, p. 369-370.

Research output: Contribution to journalArticle

Guo, Shu Lin ; Wu, Tzongjeng ; Liu, Chih Chung ; Ng, ChenChuan ; Chien, Chih Cheng ; Sun, Hsiaolun. / Meperidine-induced serotonin syndrome in a susceptible patient. In: British Journal of Anaesthesia. 2009 ; Vol. 103, No. 3. pp. 369-370.
@article{f8c1767511aa446c8b3eec3859a814ef,
title = "Meperidine-induced serotonin syndrome in a susceptible patient",
abstract = "We present a patient with a history of clomipramine-induced serotonin syndrome 5 yr prior who developed serotonin syndrome after a single dose of meperidine. This report heightens appreciation of population at risk and also recognition of potential toxicity in meperidine.",
keywords = "Analgesics opioid, meperidine, Complications, serotonin syndrome",
author = "Guo, {Shu Lin} and Tzongjeng Wu and Liu, {Chih Chung} and ChenChuan Ng and Chien, {Chih Cheng} and Hsiaolun Sun",
year = "2009",
month = "1",
day = "1",
doi = "10.1093/bja/aep167",
language = "English",
volume = "103",
pages = "369--370",
journal = "British Journal of Anaesthesia",
issn = "0007-0912",
publisher = "Oxford University Press",
number = "3",

}

TY - JOUR

T1 - Meperidine-induced serotonin syndrome in a susceptible patient

AU - Guo, Shu Lin

AU - Wu, Tzongjeng

AU - Liu, Chih Chung

AU - Ng, ChenChuan

AU - Chien, Chih Cheng

AU - Sun, Hsiaolun

PY - 2009/1/1

Y1 - 2009/1/1

N2 - We present a patient with a history of clomipramine-induced serotonin syndrome 5 yr prior who developed serotonin syndrome after a single dose of meperidine. This report heightens appreciation of population at risk and also recognition of potential toxicity in meperidine.

AB - We present a patient with a history of clomipramine-induced serotonin syndrome 5 yr prior who developed serotonin syndrome after a single dose of meperidine. This report heightens appreciation of population at risk and also recognition of potential toxicity in meperidine.

KW - Analgesics opioid, meperidine

KW - Complications, serotonin syndrome

UR - http://www.scopus.com/inward/record.url?scp=69049117347&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=69049117347&partnerID=8YFLogxK

U2 - 10.1093/bja/aep167

DO - 10.1093/bja/aep167

M3 - Article

AN - SCOPUS:69049117347

VL - 103

SP - 369

EP - 370

JO - British Journal of Anaesthesia

JF - British Journal of Anaesthesia

SN - 0007-0912

IS - 3

ER -